Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

The Hochschild cohomology ring of a selfinjective algebra of finite representation type


Authors: Edward L. Green, Nicole Snashall and Øyvind Solberg
Journal: Proc. Amer. Math. Soc. 131 (2003), 3387-3393
MSC (2000): Primary 16E40, 16G10, 16G60
Published electronically: February 24, 2003
MathSciNet review: 1990627
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper describes the Hochschild cohomology ring of a selfinjective algebra $\Lambda$ of finite representation type over an algebraically closed field $K$, showing that the quotient $\operatorname{HH}^*(\Lambda)/\mathcal{N}$ of the Hochschild cohomology ring by the ideal ${\mathcal N}$ generated by all homogeneous nilpotent elements is isomorphic to either $K$ or $K[x]$, and is thus finitely generated as an algebra. We also consider more generally the property of a finite dimensional algebra being selfinjective, and as a consequence show that if all simple $\Lambda$-modules are $\Omega$-periodic, then $\Lambda$ is selfinjective.


References [Enhancements On Off] (What's this?)

  • 1. Hideto Asashiba, The derived equivalence classification of representation-finite selfinjective algebras, J. Algebra 214 (1999), no. 1, 182–221. MR 1684880, 10.1006/jabr.1998.7706
  • 2. Maurice Auslander, Idun Reiten, and Sverre O. Smalø, Representation theory of Artin algebras, Cambridge Studies in Advanced Mathematics, vol. 36, Cambridge University Press, Cambridge, 1995. MR 1314422
  • 3. D. J. Benson, Representations and cohomology. II, Cambridge Studies in Advanced Mathematics, vol. 31, Cambridge University Press, Cambridge, 1991. Cohomology of groups and modules. MR 1156302
  • 4. Brenner, S. and Butler, M.C.R., Almost periodic algebras and pivoted bimodules: resolutions and Yoneda algebras, preprint 2000.
  • 5. Karin Erdmann and Thorsten Holm, Twisted bimodules and Hochschild cohomology for self-injective algebras of class 𝐴_{𝑛}, Forum Math. 11 (1999), no. 2, 177–201. MR 1680594, 10.1515/form.1999.002
  • 6. Erdmann, K., Holm, T. and Snashall, N., Twisted bimodules and Hochschild cohomology for self-injective algebras of type $A_n$ II, Algebras and Representation Theory 5 (2002), 457-482.
  • 7. Karin Erdmann and Nicole Snashall, On Hochschild cohomology of preprojective algebras. I, II, J. Algebra 205 (1998), no. 2, 391–412, 413–434. MR 1632808, 10.1006/jabr.1998.7547
  • 8. Karin Erdmann and Nicole Snashall, Preprojective algebras of Dynkin type, periodicity and the second Hochschild cohomology, Algebras and modules, II (Geiranger, 1996) CMS Conf. Proc., vol. 24, Amer. Math. Soc., Providence, RI, 1998, pp. 183–193. MR 1648626
  • 9. Dieter Happel, Hochschild cohomology of finite-dimensional algebras, Séminaire d’Algèbre Paul Dubreil et Marie-Paul Malliavin, 39ème Année (Paris, 1987/1988) Lecture Notes in Math., vol. 1404, Springer, Berlin, 1989, pp. 108–126. MR 1035222, 10.1007/BFb0084073
  • 10. Membrillo-Hernández, F.H., Homological properties of finite-dimensional algebras, D.Phil. Thesis, University of Oxford (1993).
  • 11. Christine Riedtmann, Representation-finite self-injective algebras of class 𝐴_{𝑛}, Representation theory, II (Proc. Second Internat. Conf., Carleton Univ., Ottawa, Ont., 1979) Lecture Notes in Math., vol. 832, Springer, Berlin, 1980, pp. 449–520. MR 607169
  • 12. Eberhard Scherzler and Josef Waschbüsch, A class of self-injective algebras of finite representation type, Representation theory, II (Proc. Second Internat. Conf., Carleton Univ., Ottawa, Ont., 1979) Lecture Notes in Math., vol. 832, Springer, Berlin, 1980, pp. 545–572. MR 607171

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 16E40, 16G10, 16G60

Retrieve articles in all journals with MSC (2000): 16E40, 16G10, 16G60


Additional Information

Edward L. Green
Affiliation: Department of Mathematics, Virginia Tech, Blacksburg, Virginia 24061–0123
Email: green@math.vt.edu

Nicole Snashall
Affiliation: Department of Mathematics and Computer Science, University of Leicester, University Road, Leicester, LE1 7RH, England
Email: N.Snashall@mcs.le.ac.uk

Øyvind Solberg
Affiliation: Institutt for matematiske fag, NTNU, N–7491 Trondheim, Norway
Email: oyvinso@math.ntnu.no

DOI: http://dx.doi.org/10.1090/S0002-9939-03-06912-0
Received by editor(s): December 5, 2001
Received by editor(s) in revised form: June 17, 2002
Published electronically: February 24, 2003
Communicated by: Martin Lorenz
Article copyright: © Copyright 2003 American Mathematical Society